Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 196, NWS Fort Worth, TX

May 29, 20194 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 29, 2019, 1:57 PM CDT for 4 counties in Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2019, 1:57 PM CDT (18:57 UTC)
Expired
May 29, 2019, 3:00 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Collin County, TX, Dallas County, TX, Denton County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:46 PM CDTTornado WatchSPC9 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:05 PM CDT, 52 minutes earlier.

Area forecast discussion, May 29, 1:05 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
105 PM CDT Wed May 29 2019

.AVIATION...
/18z TAFs/

Primary convective line now approaching the western edge of the
Metroplex will affect all of the DFW-area TAF sites in the 18-20z
time period. Have carried TEMPO TSRA groups at all of these
airports, with temporary visibility reductions to 2 miles, MVFR
CIGs, and brief wind gusts to 30 knots. Believe the bulk of this
line will pass east of KDAL by 21z. Residual showers/isolated
thunderstorms should persist across the Metroplex TAF sites
through the 20-23z window, but impacts should not be as
significant as those presented by the primary line.

Thunderstorm impacts will not be as significant at Waco, but have
included a window of TEMPO TSRA in the 00-03z period.

A cold front will sweep southward through all the TAF sites in the
22-00z timeframe, and around 04z at KACT.

Bradshaw

66
Hazardous weather outlook, May 29, 3:57 AM CDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
357 AM CDT Wed May 29 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300900-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
357 AM CDT Wed May 29 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Severe thunderstorms are possible across all of North and Central
Texas today with the best chances generally north of the I-20
corridor. The hazards associated with these storms include large
hail, damaging winds and some tornadoes. Heavy rainfall and flash
flooding will also be possible, especially north of I-20.

Thunderstorm chances will decrease from northwest to southeast
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered thunderstorms are possible across Central Texas Thursday.
Severe storms are not anticipated.

Isolated to scattered thunderstorms will remain in the forecast
Friday through Tuesday. Widespread severe weather is not expected at
this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible west of the I-35 corridor this morning
and across all of North and Central Texas this afternoon and evening.

In the hours before

Special weather statement, May 29, 9:44 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
944 AM CDT Wed May 29 2019

TXZ115-116-129-130-291515-
Palo Pinto TX-Erath TX-Stephens TX-Eastland TX-
944 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH...NORTHEASTERN
EASTLAND...SOUTHEASTERN STEPHENS AND SOUTHERN PALO PINTO COUNTIES
UNTIL 1015 AM CDT...

At 943 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Ranger, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ranger, Gordon, Strawn and Mingus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.

LAT...LON 3235 9865 3267 9874 3277 9817 3245 9808
TIME...MOT...LOC 1443Z 251DEG 35KT 3253 9856

Sanchez
Special weather statement, May 29, 9:48 AM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
948 AM CDT Wed May 29 2019

TXZ100-101-291515-
Young TX-Jack TX-
948 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG AND SOUTHERN
JACK COUNTIES UNTIL 1015 AM CDT...

At 947 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bryson, or 12 miles east of Graham, moving northeast
at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jacksboro and Bryson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.

LAT...LON 3332 9809 3300 9796 3301 9843 3295 9843
      3295 9850 3319 9855
TIME...MOT...LOC 1447Z 240DEG 35KT 3305 9837

Sanchez
Special weather statement, May 29, 11:53 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1153 AM CDT Wed May 29 2019

TXZ100-101-116-117-131-291730-
Hood TX-Palo Pinto TX-Parker TX-Young TX-Jack TX-
1153 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...SOUTHWESTERN
JACK...WESTERN PARKER...PALO PINTO AND NORTHWESTERN HOOD COUNTIES
UNTIL 1230 PM CDT...

At 1153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Possum Kingdom State Park to
12 miles southwest of Graford to Gordon. Movement was east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mineral Wells, Graford, Gordon, Cool, Mineral Wells State Park,
Millsap and Mingus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.

LAT...LON 3304 9862 3307 9808 3281 9787 3255 9787
      3251 9824 3251 9843 3279 9844
TIME...MOT...LOC 1653Z 267DEG 48KT 3298 9851 3280 9838 3257 9837

Sanchez
Local storm report, May 29, 1:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             EAGLE MOUNTAIN          32.89N  97.44W
05/29/2019  E0.75 INCH       TARRANT            TX   AMATEUR RADIO

            PENNY SIZE HAIL AT EAGLE MOUNTAIN LAKE
Local storm report, May 29, 1:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     2 S KRUM                33.24N  97.25W
05/29/2019  M61 MPH          DENTON             TX   AMATEUR RADIO
Local storm report, May 29, 1:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND DMG     SAGINAW                 32.87N  97.37W
05/29/2019                   TARRANT            TX   AMATEUR RADIO

            POWER POLES AND TRAILER DAMAGED

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:33 AM CDTSevere Thunderstorm WarningFWDStephens42 min
May 29, 9:09 AM CDTSpecial Weather StatementFWDEastland36 min
May 29, 9:12 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 29, 9:30 AM CDTRiver Flood WarningFWDHunt41 hr
May 29, 9:30 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
May 29, 9:44 AM CDTSpecial Weather StatementFWDPalo Pinto31 min
May 29, 9:48 AM CDTSpecial Weather StatementFWDJack27 min
May 29, 9:50 AM CDTRiver Flood WarningFWDCollin46 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDDenton55 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDCollin42 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDHenderson, Navarro16 days
May 29, 11:53 AM CDTSpecial Weather StatementFWDPalo Pinto37 min
May 29, 12:15 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise60 min
May 29, 12:55 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise65 min
May 29, 12:58 PM CDTTornado WarningFWDParker, Tarrant47 min
May 29, 1:28 PM CDTTornado WarningFWDDenton47 min
May 29, 1:38 PM CDTTornado WarningFWDDallas, Denton, Tarrant52 min
May 29, 1:52 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
May 29, 2:57 PM CDTSevere Thunderstorm WarningFWDLamar63 min
May 29, 3:01 PM CDTTornado Warning Tornado observedFWDCollin, Rockwall44 min
May 29, 3:04 PM CDTTornado WarningFWDRains, Van Zandt41 min
May 29, 3:39 PM CDTTornado WarningFWDHunt, Kaufman, Rockwall51 min
May 29, 3:47 PM CDTTornado WarningFWDRains, Van Zandt13 min
May 29, 4:16 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt59 min
May 29, 4:23 PM CDTTornado WarningFWDKaufman, Van Zandt52 min
May 29, 4:31 PM CDTFlash Flood WarningFWDGrayson119 min
May 29, 4:58 PM CDTTornado Warning Tornado observedFWDVan Zandt62 min
May 29, 5:51 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar54 min
May 29, 5:53 PM CDTTornado WarningFWDKaufman, Van Zandt52 min
May 29, 5:58 PM CDTFlash Flood WarningFWDFannin3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.